MAUDE Adverse Event Report: INTERVASCULAR SAS INTERGARD KNITTED; VASCULAR POLYESTER GRAFT

INTERVASCULAR SAS INTERGARD KNITTED; VASCULAR POLYESTER GRAFT
Model Number IGK1407
Medical Device Problem Code Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 12/30/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The involved device was sent to an external and independent laboratory for examination.The investigation is ongoing.A review of the complaint device history records, indicated that the graft was processed and inspected according to established procedures and was therefore released following acceptable quality inspections and tests.Specifically, no anomaly was evidenced in the collagen coating records.Moreover, the review of the water permeability testing records of products coated on the same period/day as the complaint device indicated values well within product specifications (< 5 ml/cm²/min).One retention sample coated on the same day and under the same conditions as the involved device underwent water permeability testing.The test result indicated a value well within product specifications (< 5 ml/cm²/min).The review of post-marketing historical data indicated that no other similar complaint was reported for the same lot number.A video of the surgery was provided by the user, showing evidence of the blood leakage.The corporate medical officer carefully observed this video and commented that "because of the two branches are clamped together and at 90 degrees angle from the proximal anastomosis, it is difficult to accurately discriminate where the bleeding is coming from.It does appear that it is coming mostly from an area at the graft bifurcation and to be a continuous stream with pulsatile flow characteristics (not diffused)." the comments from r&d are the following: "at a first glance, it looks like the bleeding was mostly originating from the crotch, however, looking at a lower speed, it seems that bleeding first occurred on the legs before affecting the crotch." the investigation is still ongoing.A follow-up report will be sent upon completion of the investigation.
 
Event or Problem Description
After the bifurcated graft was placed in the patient, blood oozed from all over the graft.The amount of blood leakage is unknown.The surgeon replaced it with another graft with reference igk1608 (i.E.One with a larger diameter) and no blood leakage occurred with this second graft.The surgery was prolonged for 15-20 minutes.The graft is available for investigation.A video of the bleeding is available for investigation.The patient's condition is stable.
 
Additional Manufacturer Narrative
The returned graft was analyzed by an external and independent laboratory.The macroscopic analysis showed no textile abnormality such as tears, loss of textile cohesion, holes or signs of cut.Specifically, no significant textile changes was evidenced at the bifurcation area.At the basis of suture line, accumulation of blood material could be detected.The scanning electron microscopy (sem) analysis of two selected segments (one of each leg of the bifurcated graft) showed massive blood material infiltration that hindered appraisal of the collagen material.The investigation is still ongoing.A follow-up report will be sent upon completion of the investigation.
 
Additional Manufacturer Narrative
(4315) the case has been entirely reviewed by our corporate medical officer, who states that, "considering all the information [.], it is not possible to make any further statement regarding the cause of the bleeding".The cause of the event remains unknown.However, the conducted investigation suggests that the device was not defective at the time of manufacturing.

Brand Name
INTERGARD KNITTED
Common Device Name
VASCULAR POLYESTER GRAFT
Manufacturer (Section D)
INTERVASCULAR SAS
z.i. athelia i
la ciotat cedex, 13705
FR  13705
MDR Report Key8304062
Report Number1640201-2019-00006
Device Sequence Number53386
Product Code DSY
UDI-Device Identifier00384401000471
UDI-Public00384401000471
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K964625
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date02/28/2022
Device Model NumberIGK1407
Device Catalogue NumberIGK1407
Device Lot Number17C02
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/28/2019
Initial Date Received by Manufacturer 01/07/2019
Supplement Date Received by Manufacturer05/02/2019
06/21/2019
Initial Report FDA Received Date02/05/2019
Supplement Report FDA Received Date05/29/2019
06/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR